Alabama, 2006

Damaging Wind in Alabama, August 10, 2006

August 10, 2006 · NWS HUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 10, 1:56 AM CST, 4 minutes earlier.

Area forecast discussion, Aug 10, 1:56 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
256 AM CDT THU AUG 10 2006

.DISCUSSION...
INTERESTING WEATHER PATTERN SETTING UP THE NEXT FEW DAYS...BUT
FORECAST DETAILS ARE STILL SOMEWHAT SKETCHY WITH REGARD TO FRONTAL
STRENGTH AND TIMING FRIDAY INTO SATURDAY. ONE THING IS NEAR
CERTAIN...TODAY WILL BE ANOTHER HOT ONE...SO LETS BEGIN THERE. I
HAVE FOLLOWED A DIURNAL TEMP/DEW POINT TREND CLOSE TO THE PAST TWO
DAYS...WITH TEMPS QUICKLY CLIMBING BY MIDDAY INTO THE UPPER 90S OR
AROUND 100F WITH DEW POINTS LOWERING INTO THE 60S IN MOST
LOCATIONS. WELL STICK WITH OUR HOT SPOTS AGAIN TODAY...WITH THE
SHOALS...DECATUR AND DESOTO SP ALL LIKELY HITTING 100 AGAIN.
DESOTO SP REACHED 103F YESTERDAY AFTER A MORNING LOW OF 66F.

COMING BACK TO CURRENT WEATHER...A FEW ROGUE CELLS DEVELOPED
AROUND 11 PM IN SW TN...NW AL...AND NE MS. THESE WERE PRESUMABLY
ALONG OUTFLOW BOUNDARIES AND WITHIN A REGION OF A WEAK 9H LLJ
IMPINGING A VERY PRIMED AIRMASS IN PLACE (I.E. PWAT OF 2.18
INCHES AND K-INDEX OF 41 AT KOHX). K-INDICES THAT HIGH ARE ALMOST
A CERTAIN BET FOR THUNDERSTORMS DURING PEAK HEATING...SO WILL
MAINTAIN A 40 POP.  AN INVERTED-V PROFILE SHALL DEVELOP ONCE AGAIN
TODAY WITH THE ANTECEDENT MICROBURST THREAT. THE MOST UNSTABLE AIR
WILL RESIDE ACROSS TN INTO THE OZARKS. THIS SHOULD BE THE
ORIGINATION ZONE OF MCS ACTIVITY LATE TODAY AND
TONIGHT...FOLLOWING 8H-5H FLOW INTO THE TN VALLEY FRIDAY MORNING.
DEVELOPMENT COULD ALSO OCCUR OFF AND ON ALONG OUTFLOW BOUNDARIES
IN THE AREA. WHILE IM FAIRLY CERTAIN RAIN CHANCES GO UP ON
FRIDAY...WITH AN ONGOING DROUGHT AND SOME DOUBT ON EVENTUAL
PROGRESS OF COOL FRONT (NAM FASTER...GFS SLOWER)...I WILL REMAIN
CONSERVATIVE ON AREAWIDE POPS BUT WILL BUMP THEM TO HIGH CHANCE
CATEGORY FRIDAY INTO FRIDAY NIGHT. LIKE WEVE SEEN THE PAST TWO
NIGHTS...THE MODELS...ESPECIALLY THE NAM...DEPICT FAVORABLE 8-7H
AND 310K MTVS (AND 310K ISENTROPIC ASCENT) PARALLEL TO THE
SOUTHWARD MOVING BOUNDARY. ALTHOUGH THE ASSOCIATED WAVE IS LIKELY
OVERBLOWN WITH CONVECTIVE FEEDBACK...I CAN BUY AN MCV ENHANCING
LOW LEVEL FLOW SOMEWHERE IN THE REGION. THIS IS JUST ANOTHER
UNCERTAINTY IN THE FORECAST EQUATION. IF THE MOISTURE TRANSPORT
REMAINS ANCHORED IN PLACE AS PROGGED...IT SHOULD SUPPORT MULTIPLE
ROUNDS OF CONVECTION WITH HEAVY RAINFALL.

GOING BACK TO TEMPS...FRIDAY IS AN IFFY DAY...AND DEPENDENT ON
WIDESPREAD RAIN AND CLOUD COVER. AT THIS POINT...WILL BE A
DOUBTER...AND STAY ON THE WARM SIDE OF THE SPECTRUM. BY
SATURDAY...CONFIDENCE IS A BIT HIGHER THAT PLENTY OF CLOUDS WILL
HOLD DOWN THE FURNACE FOR A CHANGE. MUGGY CONDITIONS MAY SPOIL THE
RELIEF HOWEVER.

FEW CHANGES WERE MADE BEYOND DAY 4. HOWEVER...THE PATTERN APPEARS
TO REVERT TO SOMETHING SIMILAR TO THE CURRENT ONE IN PLACE.
WIDESPREAD APPRECIABLE RAINFALL COULD KEEP READINGS BELOW THE
CENTURY MARK NEXT WEEK THOUGH.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    99  75  92  74 /  40  30  50  50
SHOALS       100  73  93  73 /  40  30  50  50
CULLMAN       96  74  90  74 /  40  30  50  50
FAYETTEVILLE  93  73  91  74 /  40  30  50  50
ALBERTVILLE   98  73  90  73 /  40  30  50  50
FORT PAYNE    99  72  91  73 /  40  30  50  50

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Aug 9, 10:25 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1125 PM CDT WED AUG 9 2006

ALZ001>010-016-TNZ076-096-097-101200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1125 PM CDT WED AUG 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN ISOLATED THUNDERSTORM OR TWO WILL REMAIN A POSSIBILITY THROUGH
THE OVERNIGHT HOURS.  ANY STORMS THAT DEVELOP MAY POTENTIALLY
CONTAIN BRIEF HEAVY DOWNPOURS AND GUSTY WINDS TO 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE
DAY ON THURSDAY AND FRIDAY...AS A FRONT TO THE NORTH AND ITS
ASSOCIATED UPPER LEVEL SYSTEM INCH CLOSER TO THE AREA. ISOLATED
STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE
BOTH DAYS.

FOLLOWING THE FRONT PASSAGE FRIDAY NIGHT...SLIGHTLY DRIER AIR WILL
AFFECT THE AREA INTO EARLY NEXT WEEK...AS HIGH PRESSURE BUILDS BACK
ACROSS THE TENNESSEE VALLEY. TEMPERATURES WILL WARM BACK UP ABOVE
NORMAL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The radar

The Northeast Alabama radar (KHTX), 63 km away, was scanning. The volume nearest the first event began at 07:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
August 10, 2:00 AM CST to 2:05 AM CST
Where
Madison County, Harvest
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.850, -86.767

Trees were blown down along Orville Smith and Douglass Roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527684.